Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 246, NWS Charleston, SC

July 10, 2008Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2008, 1:29 PM EDT for Berkeley County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 1:29 PM EDT (17:29 UTC)
Expired
Jul 10, 2008, 2:30 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:37 PM EDTHAIL 0.88Oakley, SCNICKEL SIZE HAIL AT THE BERKELEY COUNTY COUNTRY CLUB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 101729
SVRCHS
SCC015-101830-
/O.NEW.KCHS.SV.W.0246.080710T1729Z-080710T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 230 PM EDT

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONCKS CORNER...MOVING SOUTHEAST AT 23 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MONCKS CORNER...
  HUGER...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3308 7968 3296 7980 3290 7991 3310 8017
      3323 8003
TIME...MOT...LOC 1729Z 297DEG 20KT 3314 8001

$$
4 follow-up statements
000 
WWUS52 KCHS 101750
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
150 PM EDT THU JUL 10 2008

SCC015-101830-
/O.CON.KCHS.SV.W.0246.000000T0000Z-080710T1830Z/
BERKELEY SC-
148 PM EDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN BERKELEY COUNTY...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PIMLICO...OR ABOUT 8 MILES SOUTH OF MONCKS CORNER...
MOVING SOUTHEAST AT 24 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGER AND 
MONCKS CORNER. ANOTHER STRONG STORM WAS MOVING INTO WESTERN BERKELEY 
COUNTY NEAR PRINGLETOWN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3308 7968 3296 7980 3290 7991 3310 8017
      3323 8003
TIME...MOT...LOC 1748Z 316DEG 20KT 3308 7995

$$
000 
WWUS52 KCHS 101802
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT THU JUL 10 2008

SCC015-101830-
/O.CON.KCHS.SV.W.0246.000000T0000Z-080710T1830Z/
BERKELEY SC-
201 PM EDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTH CENTRAL BERKELEY COUNTY...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RICHMOND...OR ABOUT 12 MILES NORTHEAST OF GOOSE CREEK...
MOVING SOUTHEAST AT 23 MPH.

AT 137 PM EDT...THE PUBLIC REPORTED NICKEL SIZE HAIL NEAR OAKLEY. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGER.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3305 8010 3319 7996 3308 7968 3296 7980
      3290 7991
TIME...MOT...LOC 1801Z 316DEG 20KT 3305 7984

$$
000 
WWUS52 KCHS 101812
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT THU JUL 10 2008

SCC015-101830-
/O.CON.KCHS.SV.W.0246.000000T0000Z-080710T1830Z/
BERKELEY SC-
212 PM EDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTH CENTRAL BERKELEY COUNTY...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RICHMOND...OR ABOUT 11 MILES NORTHEAST OF GOOSE CREEK...
MOVING SOUTHEAST AT 23 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3302 8005 3310 7991 3315 7985 3313 7983
      3313 7981 3310 7973 3308 7968 3296 7980
      3290 7991
TIME...MOT...LOC 1812Z 316DEG 20KT 3303 7983

$$
000 
WWUS52 KCHS 101821
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
221 PM EDT THU JUL 10 2008

SCC015-101831-
/O.EXP.KCHS.SV.W.0246.000000T0000Z-080710T1830Z/
BERKELEY SC-
221 PM EDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKELEY COUNTY
WILL EXPIRE AT 230 PM EDT...

AT 219 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

LAT...LON 3302 8005 3310 7991 3315 7985 3313 7983
      3313 7981 3310 7973 3308 7968 3296 7980
      3290 7991
TIME...MOT...LOC 1821Z 316DEG 20KT 3299 7979

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:02 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 10, 11:02 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EDT THU JUL 10 2008

.SYNOPSIS...
ATLANTIC HIGH PRES WILL GIVE WAY TO A WEAK FRONTAL BOUNDARY LATER
TODAY. THIS FRONT WILL WEAKEN TO A TROUGH AND SLOWLY DISSIPATE FRI
THROUGH SAT. ANOTHER FRONT IS THEN EXPECTED TO APPROACH ON
MON...PASSING THROUGH THE AREA TUE. HIGH PRES WILL BUILD FROM THE
NORTH ON WED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC ANALYSIS PUTS A MEANDERING SFC FRONT OFF THE ATLC COAST
THROUGH NC/TN WITH A WEAK PREFRONTAL TROUGH OVER THE CAROLINAS. H5
FLOW IS GENERALLY ZONAL WITH A SUBTROPICAL RIDGE CENTERED OVER THE
CENTRAL GOMEX. CONSIDERING THERE ARE SEVERAL RESIDUAL SFC OUTFLOW
BOUNDARIES LURKING THROUGHOUT THE AREA WITHIN DEEP MOISTURE /PWATS
OVER 2 INCHES/ AND AN EXPECTED SEABREEZE THAT WILL REACH THE I-95
CORRIDOR...WILL LOOK FOR DECENT COVERAGE OF SHWRS/TSTMS THIS AFTN
AND EVE. ISOLD SHWRS ARE SHOWING UP ON KCLX RADAR OUTSIDE THE CHS
CWFA. COMPLICATING MATTERS IS THE PRECIP COVERAGE DIFFERENCES ON
THE GFS/WRF/SREF. THE SREF/GFS ARE ON A SIMILAR PAGE IN SHOWING AN
EASTWARD MOVING SWATH OF DEEPER MOISTURE WITH PRECIP AND HIGHER
PVA WHILE THE WRF ON SHOWS SPOTTY PRECIP WITH LESSER COVERAGE
THROUGH THE DAY. CONSIDERING THE BETTER PERFORMANCE OF THE WRF
LATELY...AM MORE INCLINED TO LEAN THAT WAY AND HOLD OFF RAISING
POPS MORE THAN WHAT IS CURRENTLY BEING ADVERTISED. IN ADDITION TO
THE HIGH PWATS...MODIFIED 12Z KCHS RAOB SHOWS CAPES OVER 3000
J/KG...WBZ OVER 13 KFT /ALTHOUGH OVER 800 J/KG CAPE IN THE HAIL
GROWTH ZONE/ AND WEAK STEERING FLOW. THUS...THE MAIN CONCERNS FOR
CONVECTION TODAY WOULD BE ISOLD SEVERE PULSE STORMS POSSIBLY
CAUSING WET MICROBURSTS. ISOLD FLOODING WILL ALSO BE A CONCERN.
ONGOING HWO HAS THESE MENTIONED.

TEMPS LOOK ON TRACK TO REACH THE LOW-MID 90S AWAY FROM THE COAST
SO WILL JUST TWEAK HOURLY GRIDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
EXPECT EVE CONVECTION TO DIMINISH LEAVING A MOSTLY DRY OVERNIGHT
PERIOD. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO MID/UPPER 70S
CLOSER TO THE COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
VERY INTERESTING FORECAST FOR THE MEDIUM AND EXTENDED PERIODS...WITH
UNUSUAL LATE SEASON COOL FRONTS IN THE LOCAL AREA...WHILE BERTHA
WILL BE FOUND OVER THE ATLC AND FAR TO THE E AND SE OF THE REGION.

FRONTAL BOUNDARY WILL BE IN THE AREA ON FRIDAY...AND THAT ALONG WITH
INTERACTION OF THE SEA BREEZE WILL BE THE TRIGGERS FOR CONVECTION.
SPC CONTINUES TO SUGGEST 5 PERCENT PROBABILITIES OF STRONG WINDS IF
THERE IS ENOUGH SUNSHINE. BOUNDARY INTERACTIONS CERTAINLY COULD
RESULT IN ISOLATED PULSE SEVERE STORMS. WILL CARRY GOOD CHANCE POPS
AREAWIDE...WITH TEMPS IN THE UPPER 80S AND LOWER 90S.

THE FRONTAL IN A WEAKENING STATE WILL REMAIN OVER OR NEAR THE AREA
SATURDAY...AS A WAVE OF LOW PRES TRIES TO FORM ALONG THE COAST OF
THE CAROLINAS. DRIER AIR BEGINS TO MOVE IN OVER NRN AREAS...BUT THAT
MAY RESULT IN STRONGER DOWNBURST WITHIN CONVECTION. SPC AGAIN HAS
LOCAL AREA WITH 5 PERCENT PROBABILITIES OF STRONG WINDS WITH
ISOLATED PULSE SEVERE STORMS. WITH SEA BREEZE AND VARIOUS BOUNDARY
INTERACTIONS THIS SEEMS HIGHLY PROBABLE. SCATTERED COVERAGE OF
SHOWERS/T-STORMS. TEMPS COULD BE A PROBLEM GIVEN CLOUD COVER AND
FRONTAL BOUNDARY POSITION...BUT WE WILL STAY CLOSE TO PREVIOUS
FORECAST IN THE UPPER 80S/LOWER 90S.

THE FRONTAL BOUNDARY LOOKS TO HAVE DISSIPATED BY SUNDAY...WITH LEE
SIDE TROUGH DEVELOPING IN ITS PLACE. MAIN FOCUS FOR CONVECTION WILL
THEREFORE BE THE SEA BREEZE...SO LESS COVERAGE OF CONVECTION. TEMPS
WILL WARM A FEW DEGREES WITH MORE SUNSHINE.

ANOTHER COOL FRONT WILL APPROACH ON MONDAY...WITH POOLING OF
MOISTURE AND POSSIBLE UPPER AIR SHORT WAVES WE WILL INCREASE
COVERAGE OF SHOWERS/T-STORMS ONCE AGAIN. TEMPS WILL BE A COUPLE OF
DEGREES LOWER WITH INCREASED CLOUD COVER.

PRESENT INDICATIONS ARE THAT THIS FRONT WILL CLEAR THE FORECAST AREA
BY TUESDAY...WITH HIGH PRES TO BUILD IN ITS WAKE FOR MID WEEK. THIS
IS A SOMEWHAT UNUSUAL SCENARIO...BUT CONSENSUS WOULD SUGGEST
OTHERWISE. THUS WE SHOULD SEE LESS CHANCE OF PRECIP WITH TEMPS
POSSIBLE BELOW CLIMATOLOGICAL LEVELS.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
IN WAKE OF THE SHORT WAVE OVER THE ATLC...VFR CONDITIONS WILL
PREVAIL AT BOTH TERMINALS THIS MORNING. THEN FOR THIS AFTN WE
LOOK FOR THE INTERACTION OF VARIOUS BOUNDARIES TO TRIGGER
SHRA/TSRA...ESPECIALLY AT KCHS.

SEA BREEZE WILL FORM DURING THE LATE MORNING/EARLY AFTN AND WILL
PROGRESS SLOWLY INLAND...EXPECTED TO MAKE IT NEAR THE I-95
CORRIDOR BY SUNSET. THUS PASSING THROUGH KCHS BY 22Z AND MAKING IT
ONLY NEAR KSAV BY 23Z. MEANWHILE...FRONTAL BOUNDARY WILL SLIDE
INTO THE CENTRAL OR NW PART OF SC...WITH CONVECTIVE OUTFLOW
BOUNDARIES MOVING INTO THE LOCAL AREA FROM THE W AND NW. IN
ADDITION...BOUNDARIES LINGERING FROM CONVECTION EARLY THIS MORNING
OVER SC AND A WEAK SHORT WAVE ALOFT WILL LEAD TOWARD INCREASING
CHANCES OF CONVECTION THIS AFTN. WE HAVE OPTED TO CARRY CUMULONIMBUS
CLOUDS AT BOTH TAF SITES...BUT THERE LOOKS TO BE MORE INTERACTION
OF BOUNDARIES AT KCHS THAN AT KSAV...THUS WE HAVE ALSO INCLUDED A
FEW HOURS OF SHRA WITH GREATER COVERAGE OF CUMULONIMBUS CLOUDS
FROM 18-22Z.

SHORT WAVE ALOFT...FRONTAL BOUNDARY IN CLOSE PROXIMITY AND
VARIOUS OUTFLOW BOUNDARIES WILL ALLOW FOR CONVECTION TO LINGER AT
LEAST A FEW HOURS AFTER DARK TONIGHT.

EXTENDED AVIATION OUTLOOK...OCNL MVFR OR IFR CONDITIONS POSSIBLE
IN MAINLY AFTN/EVENING CONVECTION THROUGH MONDAY.

&&

.MARINE...
AS A FRONTAL BOUNDARY APPROACHES THE WATER TODAY ALONG WITH THE
EXPECTED SEABREEZE DEVELOPMENT...A SLIGHT PINCHING OF THE GRADIENT
ALONG THE SHORE MAY PUSH WINDS IN THE HARBOR AND WITHIN 5 NM OF
SHORE TO ARND THE 20 KT MARK. ATTM...AM NOT CONFIDENT ON THE
DURATION OF TIMING OF SUCH SPEEDS SO WILL MAINTAIN THE 15-20 KT
SPEEDS AS ADVERTISED. SEAS LOOK TO REMAIN AOB 4 FT...ALTHOUGH
41004 IS CONTINUING TO SHOW 5 FT WAVES. SEAS UP TO 5 FEET MAY
REACH THE COASTAL WATERS DUE TO SWELL COMPONENT FROM BERTHA.

FRIDAY THROUGH MONDAY...THE ATLC RIDGE ON FRIDAY WILL EXTEND
ACROSS THE FL PENINSULA...WHILE WEAK FRONTAL BOUNDARY LIES JUST
INLAND OVER THE SE STATES. WE WILL NEED TO KEEP WATCH ON
ENHANCEMENT OF WINDS IN CHARLESTON HARBOR IF MIXING HEIGHTS ARE
ABLE TO TAP INTO HIGHER BOUNDARY LAYER WINDS...OTHERWISE WINDS
WILL BE CAPPED AT 15 KT. WHILE MOST SEAS WILL HOLD AT 4 FT OR
LESS...GIVEN SWELLS FROM BERTHA WE COULD SEE A FEW 5-FOOTERS
ESPECIALLY OVER AMZ350-374.

A TRICKY FORECAST FOR SATURDAY...WITH FRONTAL BOUNDARY IN OR NEAR
THE NRN WATERS AS A WAVE OF LOW PRES ATTEMPTS TO FORM ALONG THE
FRONT ALONG THE COASTS OF THE CAROLINAS. THIS MAY CAUSE WINDS TO
BECOME NE OR E OVER THE SC WATERS...BUT WINDS ACROSS THE GA WATERS
WILL CONTINUE FROM A SW OR S DIRECTION. LINGERING SWELLS FROM BERTHA
WILL ALLOW FOR SEAS TO REACH 4 OR 5 FT.

THE PRES GRADIENT MAY INCREASE SLIGHTLY ON SUNDAY BETWEEN THE ATLC
RIDGE SUPPRESSED FAR TO THE S ACROSS SRN FL...AND A COOL FRONT
APPROACHING FROM THE NW. WE WILL CONTINUE TO WATCH FOR SEA BREEZE
ENHANCEMENT TO WINDS IN CHARLESTON HARBOR...OTHERWISE WINDS OF 15 OR
15-20 KT KT OR LESS ARE ANTICIPATED. SWELLS FROM BERTHA MAY STILL BE
IN THE LOCAL AREA...BUT 4 OR 5 FT AT BEST WILL BE FORECAST.

COOL FRONT WILL THEN APPROACH MONDAY...WITH POSSIBLE WAVE FORMING ON
THE FRONT MONDAY NIGHT AS IT REACHES THE ATLC.

RIP CURRENTS...SMALL SWELLS FROM BERTHA WILL BEGIN TO IMPACT THE
BEACHES LATE TODAY...AND WILL CONTINUE FRIDAY AND SATURDAY. SWELL
PERIODS COULD REACH 12-13 SECONDS THIS EVENING...AROUND 10-11
SECONDS ON FRIDAY...THEN 9-10 SECONDS SATURDAY. DEPENDING UPON THE
STRENGTH OF THE WINDS WITHIN THE SEA BREEZE CIRCULATION...WE ARE
LIKELY LOOKING AT AN ENHANCED RISK OF RIP CURRENTS...ESPECIALLY
FRIDAY AND SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC
Hazardous weather outlook, Jul 10, 4:26 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
426 AM EDT THU JUL 10 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-110830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
426 AM EDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION TODAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE
AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND
INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME
STRONG OR EVEN SEVERE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA.
THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND
LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH
PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS.

PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE
THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS
SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION FRIDAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE
AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND
INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME
STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS WILL BE STRONG
WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS
ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GAZ117-119-139-141-SCZ048>051-110830-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
426 AM EDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION TODAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE
AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND
INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME
STRONG OR EVEN SEVERE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA.
THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND
LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH
PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS.

PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE
THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS
SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION FRIDAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE
AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND
INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME
STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS WILL BE STRONG
WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS
ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE
STORMS.

RIP CURRENTS...INCREASING SWELL WAVE FROM HURRICANE BERTHA WILL
IMPACT THE COAST FRIDAY AND SATURDAY HELPING TO ENHANCE THE RIP
CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RJB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:50 AM EDTSpecial Marine WarningCHS85 min
Jul 10, 2:12 AM EDTSpecial Marine WarningCHS2 hr
Jul 10, 2:38 PM EDTSpecial Marine WarningCHS52 min
Jul 10, 3:23 PM EDTSpecial Marine WarningCHS45 min
Jul 10, 5:10 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester65 min
Jul 10, 6:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester60 min
Jul 10, 6:21 PM EDTSpecial Marine WarningCHS84 min
Jul 10, 6:59 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jul 10, 7:30 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper60 min
Jul 10, 7:41 PM EDTSpecial Marine WarningCHS105 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.